Indian Journal of Psychological Medicine

CASE REPORT
Year
: 2013  |  Volume : 35  |  Issue : 4  |  Page : 413--416

Linezolid-induced near-fatal serotonin syndrome during escitalopram therapy: Case report and review of literature


Ranganath R Kulkarni1, Pratibha R Kulkarni2 
1 Department of Psychiatry, SDM College of Medical Sciences and Hospital, Dharwad, Karnataka, India
2 Department of Forensic Medicine and Toxicology, SDM College of Medical Sciences and Hospital, Dharwad, Karnataka, India

Correspondence Address:
Ranganath R Kulkarni
Department of Psychiatry, SDM College of Medical Sciences and Hospital, Dharwad 580 009, Karnataka
India

Linezolid is a synthetic antimicrobial agent of the oxazolidinone class with weak, nonspecific inhibitor of monoamine oxidase enzymes. Concomitant therapy with an adrenergic or serotonergic agent or consuming tyramine (>100 mg/day) may induce serotonin syndrome (SS). We present a case report of near-fatal adverse interaction between linezolid and escitalopram inducing SS in a 65-year-old woman with sepsis, under empirical antibiotic treatment. This report also summarizes the current relevant literature as identified via PubMed, EMBASE, and PsycINFO, supplemented with a manual search of cross references.


How to cite this article:
Kulkarni RR, Kulkarni PR. Linezolid-induced near-fatal serotonin syndrome during escitalopram therapy: Case report and review of literature.Indian J Psychol Med 2013;35:413-416


How to cite this URL:
Kulkarni RR, Kulkarni PR. Linezolid-induced near-fatal serotonin syndrome during escitalopram therapy: Case report and review of literature. Indian J Psychol Med [serial online] 2013 [cited 2019 Dec 8 ];35:413-416
Available from: http://www.ijpm.info/article.asp?issn=0253-7176;year=2013;volume=35;issue=4;spage=413;epage=416;aulast=Kulkarni;type=0